Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 21, 2012, 8:08 PM CDT for 4 counties in Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 8:08 PM CDT (01:08 UTC)
- Expired
- Mar 21, 2012, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
Counties Muskogee County, OK, Pawnee County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441
WWUS84 KTSA 220108
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT WED MAR 21 2012
OKZ054-055-059>062-064-066>068-070-220200-
CHEROKEE OK-CREEK OK-MAYES OK-MUSKOGEE OK-OKMULGEE OK-OSAGE OK-PAWNEE
OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
808 PM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
WESTERN CHEROKEE AND NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
NORTHERN CREEK...SOUTHWESTERN MAYES...NORTHEASTERN OKMULGEE...
SOUTHERN OSAGE...PAWNEE...SOUTHERN ROGERS...TULSA...WAGONER AND
SOUTHERN WASHINGTON
AT 808 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF QUAY TO 4 MILES WEST OF MANNFORD
TO 3 MILES NORTH OF LIBERTY TO 6 MILES SOUTHEAST OF KEEFETON...MOVING
NORTHEAST AT 30 MPH.
A LARGE PORTION OF WESTERN CHEROKEE...NORTHERN CREEK...SOUTHWESTERN
MAYES...NORTHERN MUSKOGEE...NORTHEASTERN OKMULGEE...SOUTHERN OSAGE...
PAWNEE...SOUTHERN ROGERS...TULSA...WAGONER AND SOUTHERN WASHINGTON
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 900 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3657 9670 3653 9611 3590 9502 3550 9522
3585 9601 3609 9647 3613 9663 3615 9663
3615 9672 3617 9682
TIME...MOT...LOC 0108Z 213DEG 25KT 3622 9672 3617 9641
3592 9594 3554 9527
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 21, 6:49 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 21, 6:49 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 649 PM CDT WED MAR 21 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. CONDITIONS GENERALLY VFR OUTSIDE OF AREAS OF THUNDER. THUNDER NEAR OK SITES KBVO KTUL KRVS KMLC THIS EVENING FROM 00Z-04Z. ANOTHER ROUND OF THUNDER...RISK MVFR CONDITIONS DEVELOPING THURSDAY AFTERNOON IN 18Z-23Z TIME FRAME. && .PREV DISCUSSION... /ISSUED 256 PM CDT WED MAR 21 2012/ DISCUSSION... WELL DEFINED UPPER LOW APPARENT ON WATER VAPOR NEAR THE RED RIVER IN SOUTHWEST OKLAHOMA/NORTH TEXAS. SEVERAL VORT MAXES CAN ALSO BE SEEN ROTATING AROUND THE MAIN CIRCULATION. DRY SLOT IS MAKING ITS WAY NORTHWARD ACROSS EASTERN OKLAHOMA AND WILL MOVE INTO NORTHWEST ARKANSAS LATER TONIGHT. LARGE AREA OF SHOWERS ON THE NORTHERN/NORTHWESTERN EDGE OF THE LOW IS MAKING FAIRLY DECENT PROGRESS NORTHWARD IN RESPONSE TO THE DRY SLOTS APPROACH. RAINFALL RATES HAVE BEEN RELATIVELY LOW...AND WHILE ITS NOT EXACTLY HELPING THE OVERLAND FLOODING SITUATION IN THE AREA...ITS NOT ENOUGH TO CONTRIBUTE TO ADDITIONAL FLASH FLOODING. WILL GO AHEAD AND LET THE CURRENT FLASH FLOOD WATCH GO THIS AFTERNOON...BUT FLOOD WARNINGS WILL CONTINUE INTO AT LEAST LATE EVENING AND LIKELY BEYOND FOR SOME AREAS. CONVECTION HAS DEVELOPED IN THE PAST HOUR ACROSS SOUTHWEST OKLAHOMA AND INTO PARTS OF NORTHERN AND WESTERN TEXAS IN RESPONSE TO THE DAYTIME HEATING. LARGE HAIL AND BRIEF...SMALL TORNADOES HAVE BEEN REPORTED WITH THESE STORMS. WITH THE UPPER LOW MOVING EASTWARD AND AFFECTING EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...NAM PROFILES SUGGEST THAT SIMILAR COULD OCCUR ACROSS OUR AREA TOMORROW AFTERNOON. IT WILL BE SOMETHING TO WATCH...AS IT WILL BE HIGHLY DEPENDENT ON GETTING THE SAME KIND OF CLEARING/DAYTIME HEATING THAT WESTERN OKLAHOMA SAW TODAY. REGARDING THE FLOODING SITUATION...FLASH FLOODING CANNOT TOTALLY BE RULED OUT TOMORROW IN ISOLATED LOCATIONS...ESPECIALLY WHERE HIGH STANDING WATER REMAINS. OVERALL...AREAL AVERAGE QPF WILL NOT BE HIGH...BUT IT WILL BE ISOLATED DOWNPOURS ASSOCIATED WITH THUNDERSTORMS THAT COULD CAUSE PROBLEMS. AT THIS TIME...WILL PASS THE FLASH FLOOD WATCH DECISION OFF TO FUTURE SHIFTS TO ALLOW FOR MORE DATA TO REFINE WHETHER ONE WILL BE NECESSARY AND IF SO...WHAT SPECIFIC AREA. THINGS WILL FINALLY BEGIN TO CLEAR OUT FROM SOUTHWEST TO NORTHEAST DURING THE DAY FRIDAY...LEAVING A VERY PLEASANT WEEKEND. IN GENERAL...HIGHS WILL LIKELY BE BELOW CURRENT MAV/MEX VALUES BEGINNING FRIDAY...DUE TO THE SATURATED SOILS AND RESULTANT EARLY GREENUP. THIS SHOULD NOT STOP THINGS FROM WARMING WELL INTO THE 70S AND LOW 80S BY SUNDAY/MONDAY. THE NEXT PRECIPITATION CHANCES WILL ACCOMPANY A WEAK FRONT DURING THE LATE TUESDAY/WEDNESDAY TIME FRAME. OVERALL...CHANCES APPEAR LOW AT THIS TIME...BUT ENOUGH TO MENTION A SLIGHT CHANCE. && .PRELIMINARY POINT TEMPS/POPS... TUL 47 60 44 68 / 40 80 50 10 FSM 46 66 45 69 / 30 70 60 10 MLC 46 61 44 71 / 40 80 40 10 BVO 43 61 44 68 / 40 80 50 10 FYV 44 64 44 62 / 40 70 60 20 BYV 44 66 47 63 / 40 40 70 40 MKO 46 61 45 68 / 30 80 50 10 MIO 47 64 48 65 / 40 70 70 30 F10 46 59 45 69 / 50 80 40 10 HHW 47 64 44 73 / 30 70 40 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....18 AVIATION...21
Hazardous weather outlook, Mar 21, 4:55 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT WED MAR 21 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT WED MAR 21 2012
...LARGE STORM SYSTEM WILL CONTINUE ITS IMPACTS THROUGH THURSDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...PRIMARILY WEST OF A LINE FROM TULSA TO POTEAU.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...PRIMARILY WEST OF A LINE FROM TULSA TO POTEAU.
ONSET...THIS EVENING.
DISCUSSION...
LIGHT SHOWERS WILL CONTINUE TO ROTATE NORTH ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS...EVENTUALLY MOVING INTO KANSAS THIS
EVENING. FARTHER WEST...SCATTERED THUNDERSTORMS ACROSS PARTS OF
SOUTHWEST AND SOUTHCENTRAL OKLAHOMA MAY MOVE INTO EASTERN OKLAHOMA
BY EARLY THIS EVENING. AN ISOLATED THUNDERSTORM MAY BE CAPABLE OF
PRODUCING HAIL...BUT THE OVERALL SEVERE WEATHER THREAT IS VERY LOW.
ADDITIONAL RAINFALL THROUGH TONIGHT WILL GENERALLY BE
LIGHT...ALTHOUGH LOCALLY HEAVY AND BRIEF DOWNPOURS WILL OCCUR WITH
ANY THUNDERSTORMS THAT MOVE INTO THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
ON THURSDAY AS THE CORE OF THE UPPER STORM SYSTEM MOVES
OVERHEAD. LATEST DATA SUGGEST AN AXIS OF STRONG WINDS ALOFT WILL
ALSO ROTATE INTO THE REGION...WHICH COULD AID IN UPDRAFT
ORGANIZATION AND INCREASE THE POTENTIAL FOR SEVERE WEATHER.
THE LARGEST UNCERTAINTY WILL BE THE DEGREE OF INSTABILITY AND
HOW WIDESPREAD THE STORMS BECOME. SHOULD THE LEVEL OF INSTABILITY
INCREASE IN LATER FORECASTS...THEN THE RISK OF TORNADOES AND LARGE
HAIL WILL BECOME HIGHER FOR THURSDAY.
DRY AND WARM WEATHER WILL PREVAIL FOR LATE WEEK WITH RIVER LEVELS
REMAINING HIGH AND POSSIBLY STILL IN FLOOD LEVELS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Mar 21, 7:37 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT WED MAR 21 2012
OKZ060-064-066-067-070-071-220115-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
737 PM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...OKMULGEE...SOUTHERN TULSA AND SOUTHWESTERN WAGONER
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
AT 737 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF BRISTOW TO 3 MILES SOUTHWEST OF
OKMULGEE TO 3 MILES EAST OF ONAPA...MOVING NORTH AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OKMULGEE...CHECOTAH...MORRIS...BEGGS...COUNCIL HILL...PRESTON...
RENTIESVILLE...KELLYVILLE...OKTAHA...BOYNTON...BALD HILL...MOUNDS...
KIEFER...MANNFORD...SAPULPA...HASKELL...TAFT...GLENPOOL AND BIXBY.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3615 9635 3596 9590 3571 9536 3534 9543
3555 9601 3591 9650
TIME...MOT...LOC 0037Z 192DEG 23KT 3591 9637 3562 9598
3543 9550Special weather statement, Mar 21, 7:44 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT WED MAR 21 2012
OKZ059-064-220130-
CREEK OK-PAWNEE OK-
744 PM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK AND PAWNEE
AT 744 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF QUAY TO 4 MILES SOUTHEAST OF
SILVER CITY...MOVING NORTH AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
OILTON...QUAY...JENNINGS...TERLTON...MARAMEC...HALLETT...WESTPORT...
PAWNEE AND SKEDEE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3650 9704 3643 9690 3654 9679 3642 9670
3630 9655 3621 9631 3592 9649 3594 9663
3615 9663 3616 9682 3624 9682 3625 9693
3633 9693 3633 9702
TIME...MOT...LOC 0044Z 191DEG 28KT 3608 9683 3605 9645Special weather statement, Mar 21, 8:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT WED MAR 21 2012
OKZ054-055-059>062-064-066>068-070-220200-
CHEROKEE OK-CREEK OK-MAYES OK-MUSKOGEE OK-OKMULGEE OK-OSAGE OK-PAWNEE
OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
808 PM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
WESTERN CHEROKEE AND NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
NORTHERN CREEK...SOUTHWESTERN MAYES...NORTHEASTERN OKMULGEE...
SOUTHERN OSAGE...PAWNEE...SOUTHERN ROGERS...TULSA...WAGONER AND
SOUTHERN WASHINGTON
AT 808 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF QUAY TO 4 MILES WEST OF MANNFORD
TO 3 MILES NORTH OF LIBERTY TO 6 MILES SOUTHEAST OF KEEFETON...MOVING
NORTHEAST AT 30 MPH.
A LARGE PORTION OF WESTERN CHEROKEE...NORTHERN CREEK...SOUTHWESTERN
MAYES...NORTHERN MUSKOGEE...NORTHEASTERN OKMULGEE...SOUTHERN OSAGE...
PAWNEE...SOUTHERN ROGERS...TULSA...WAGONER AND SOUTHERN WASHINGTON
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 900 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3657 9670 3653 9611 3590 9502 3550 9522
3585 9601 3609 9647 3613 9663 3615 9663
3615 9672 3617 9682
TIME...MOT...LOC 0108Z 213DEG 25KT 3622 9672 3617 9641
3592 9594 3554 9527The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:37 PM CDT | Special Weather Statement | TSA | Creek, Muskogee, Okmulgee | 38 min |
| Mar 21, 7:44 PM CDT | Special Weather Statement | TSA | Pawnee | 46 min |
| Mar 21, 8:16 PM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Mar 21, 8:48 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes, Osage, Rogers, Washington | 42 min |
| Mar 22, 9:03 AM CDT | Areal Flood Warning | TSA | Cherokee, Delaware, Mayes | 13 hr |
| Mar 22, 4:44 PM CDT | Special Weather Statement | TSA | LeFlore, Pushmataha | 61 min |
| Mar 22, 5:48 PM CDT | Special Weather Statement | TSA | Delaware | 42 min |
| Mar 22, 6:19 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Mar 22, 2:04 PM CDT | Special Weather Statement | TSA | Crawford, Washington | 26 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.